Alert archive / Kansas / Flash Flood Warnings in 2024

Flash Flood Warning 17, NWS Kansas City, MO

July 1, 2024Cass County, Jackson County, Missouri; 4 counties in Kansas

NWS Kansas City, MO issued this flash flood warning at Jul 1, 2024, 10:41 AM CDT for Cass County, Jackson County, Missouri; 4 counties in Kansas. It was in force for 5 hr. 60 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2024, 10:41 AM CDT (15:41 UTC)
Expired
Jul 1, 2024, 3:43 PM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS, Cass County, MO, Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 39 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 10:51 AM CDTFLOOD3 Se Bonner Springs, KSReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Jul 1, 11:00 AM CDTFLOOD3 Wnw Lake Tapawingo, MOVehicle accident from street flooding near U.S. Highway 40. Time based on dispatch report.
Jul 1, 11:13 AM CDTFLOOD4 E Leawood, MOReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Jul 1, 11:15 AM CDTFLASH FLOOD5 Nw Grandview, MOWater rescue in progress near W 99th Terrace. Vehicle reported in a creek.
Jul 1, 11:16 AM CDTFLOOD3 Ne Raytown, MOReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Jul 1, 11:17 AM CDTFLOOD2 Sw Merriam, KSReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Jul 1, 11:22 AM CDTFLASH FLOOD2 S Shawnee, KSPublic reported that road was impassible due to water overflowing from creek. Ongoing heavy rainfall at time of report.
Jul 1, 11:23 AM CDTFLOOD2 E Raytown, MOReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Jul 1, 11:30 AM CDTFLASH FLOOD4 Nne Stanley, KSTomahawk Creek at Roe Avenue (TCRK1) reached flood stage at 1130 am.
Jul 1, 11:31 AM CDTFLASH FLOOD1 Wnw Lee'S Summit, MOFlooding and water rescue reported on Murray Road. Time based on dispatch report.
Jul 1, 11:39 AM CDTFLOOD3 S Lackmans, KSStreet and residential flooding near Santa Fe and Woodland. Over four inches of rain was measured at the time of the report.
Jul 1, 11:40 AM CDTFLASH FLOOD4 N Stanley, KSSeveral reports of water rescues in eastern Johnson County between 1130 and 1140 am.
Jul 1, 11:45 AM CDTFLOOD3 Se Bonner Springs, KSReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Jul 1, 11:45 AM CDTFLASH FLOOD4 Ne Stanley, KSMultiple water assists and stalled vehicles near 124th and Nall. Time estimated from radar.
Jul 1, 11:45 AM CDTFLASH FLOOD5 Nw Grandview, MOIndian Creek at State Line Road (ICLK1) reached flood stage at 1145 am.
Jul 1, 11:47 AM CDTFLOOD2 Sw Leawood, KSReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Jul 1, 11:50 AM CDTFLASH FLOOD1 Sw Overland Park, KSSeveral reports of flooding in the Overland Park area. Time based on social media posts.
Jul 1, 11:55 AM CDTFLASH FLOOD3 Sse Lenexa, KS119th Street closed from flooding in the Grant Street area. Time based on dispatch report.
Jul 1, 11:56 AM CDTFLASH FLOOD4 Wnw Grandview, MOWater rescue near Summit Street. Time estimated from dispatch report.
Jul 1, 12:00 PM CDTFLASH FLOOD3 S Overland Park, KSIndian Creek at Overland Park (OPDK1) reached flood stage at 1200 pm.
Jul 1, 12:00 PM CDTFLASH FLOODMission Woods, KSBrush Creek near Mission Drive was flooded and inundating the road in multiple locations. Time estimated from radar.
Jul 1, 12:05 PM CDTFLASH FLOOD2 Nne Grandview, MOMultiple vehicles stuck in flood waters near the Blue Ridge Blvd area near I-49 and US-71. Time based on social media report.
Jul 1, 12:10 PM CDTFLOOD1 S Overland Park, KSReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Jul 1, 12:13 PM CDTFLOOD2 Sw Olathe, KSReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Jul 1, 12:14 PM CDTFLASH FLOOD2 N Belton, MOFlooding near 155th Street and US-71/I-49 with traffic control required.
Jul 1, 12:15 PM CDTFLASH FLOOD2 Ese Pleasant Hill, MORoute 58 east of Purvis Road was inundated with water.
Jul 1, 12:15 PM CDTFLASH FLOOD3 Ese Lenexa, KSIndian Creek out of its banks near 166th Street with widespread flooding in its vicinity.
Jul 1, 12:15 PM CDTFLASH FLOOD4 N Cleveland, MORoute D south of 215th Street closed from flooding.
Jul 1, 12:18 PM CDTFLASH FLOOD3 Sse Lenexa, KSFlooding near the intersection of College and Metcalf. Time estimated from social media post.
Jul 1, 12:20 PM CDTFLASH FLOOD2 Se Lee'S Summit, MOBailey Road closed from high water near Country Lane. Time based on dispatch report.
Jul 1, 12:21 PM CDTFLASH FLOOD1 Ne Lenexa, KSSocial media report of vehicles stranded in flood waters near 93rd and Cody.
Jul 1, 12:30 PM CDTFLASH FLOOD1 N Prairie Village, KSWater over the roadway near 71st and Tomahawk. Time estimated from radar.
Jul 1, 12:30 PM CDTFLASH FLOOD3 Nne Grandview, MOMultiple social media photos of vehicles in deep flood waters in the Ruskin Heights area. Time estimated from radar.
Jul 1, 12:33 PM CDTFLASH FLOOD3 W Grandview, MOReport from mPING: Street/road flooding; Street/road closed; Vehicles stranded.
Jul 1, 12:35 PM CDTFLASH FLOOD1 Wsw Lee'S Summit, MOSeveral roads closed in the Longview area from flooding. Time based on dispatch reports.
Jul 1, 12:42 PM CDTFLOOD2 E Lenexa, KSReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Jul 1, 12:45 PM CDTFLOOD1 W Lee'S Summit, MOReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Jul 1, 12:45 PM CDTFLASH FLOOD4 N Grandview, MOMultiple social media reports and photos of flooding in the area of I-435, I-470, I-49, US-50, and US-71. Time based on social media reports.
Jul 1, 12:50 PM CDTFLASH FLOOD1 Ssw Unity Village, MOMultiple vehicle accidents from flooding in vicinity of I-470 and Pryor Road.
Jul 1, 12:50 PM CDTFLASH FLOOD2 Wsw Lee'S Summit, MOScherer Road between Sampson Road and Pryor Road is closed from flooding.
Jul 1, 12:50 PM CDTFLASH FLOODGrandview, MOMultiple social media reports of flooding in Grandview, including of some residences and businesses.
Jul 1, 12:55 PM CDTFLASH FLOOD1 Se Shawnee, KSReport from mPING: Street/road flooding; Street/road closed; Vehicles stranded.
Jul 1, 12:55 PM CDTFLASH FLOOD2 Wnw Greenwood, MOWater rescue in progress at Route 291 and Hook Road.
Jul 1, 1:00 PM CDTFLASH FLOOD1 W Lee'S Summit, MOSocial media reports of flooding at 3rd and Murray.
Jul 1, 1:00 PM CDTFLASH FLOOD2 Ne Unity Village, MOFlooding on Chapel Drive and Austin Drive.
Jul 1, 1:00 PM CDTFLASH FLOOD5 Wsw Raytown, MOBlue Creek at 71 Highway (KNYM7) reached flood stage at 100 pm.
Jul 1, 1:10 PM CDTFLASH FLOOD1 Ese Lee'S Summit, MOUS-50 east of Route 291 flooded.
Jul 1, 1:26 PM CDTFLASH FLOOD3 S Bonner Springs, KS63rd and Clare flooded.
Jul 1, 1:27 PM CDTFLASH FLOOD2 Wnw Unity Village, MOWater rescue reported near Blue Parkway.
Jul 1, 1:30 PM CDTFLASH FLOOD2 E Lee'S Summit, MOMultiple reports of flooding near Todd George and Langsford.
Jul 1, 1:30 PM CDTFLASH FLOOD2 N Greenwood, MOMultiple reports of flooded roads between US-50 and Route 150. Time based on dispatch reports.
Jul 1, 1:31 PM CDTFLASH FLOOD1 Se Lee'S Summit, MOWater rescue reported on Blue Parkway.
Jul 1, 2:00 PM CDTFLASH FLOOD4 Ne Lee'S Summit, MOMultiple reports of flooding in the Prairie Lee Lake area.
Jul 1, 2:07 PM CDTFLASH FLOOD2 Wnw Unity Village, MOFlooding in the area of Noland Road and Blue Parkway. Some temporary road closures were in place.
Jul 1, 2:28 PM CDTFLASH FLOOD2 Nnw Greenwood, MOSocial media report and photo of Hamblen Road flooded south of Thompson Drive. A partial washout of the road may have occurred.
Jul 1, 2:30 PM CDTRAIN 4.373 E Lee'S Summit, MOMeasured 4.37 inches of rain with the activity today.
Jul 1, 3:45 PM CDTRAIN 4.733 S Overland Park, KS
Jul 1, 3:48 PM CDTRAIN 5.082 Nnw Lenexa, KS
Jul 1, 3:50 PM CDTRAIN 4.964 Nnw Olathe, KS
Jul 1, 3:51 PM CDTRAIN 3.191 S Olathe, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 42 storm reports to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2024-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2024-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

728 
WGUS53 KEAX 011541
FFWEAX
KSC091-103-121-209-MOC037-095-011845-
/O.NEW.KEAX.FF.W.0017.240701T1541Z-240701T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1041 AM CDT Mon Jul 1 2024

The National Weather Service in Pleasant Hill MO has issued a

* Flash Flood Warning for...
  Johnson County in east central Kansas...
  Northern Miami County in east central Kansas...
  South Central Leavenworth County in northeastern Kansas...
  Wyandotte County in northeastern Kansas...
  Northern Cass County in west central Missouri...
  Jackson County in west central Missouri...

* Until 145 PM CDT.

* At 1041 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 3.5 inches of rain have 
  fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Kansas City, Overland Park, Olathe, Independence, Lee's Summit, 
  Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview, 
  Belton, Prairie Village, Raymore, Gardner, Grain Valley, Merriam, 
  Harrisonville, Mission and Pleasant Hill.

This includes the following highways...
	Interstate 635 between mile markers 0 and 8.
	Kansas Turnpike between mile markers 213 and 214...and
	between mile markers 216 and 226.
	Interstate 35 in Kansas between mile markers 200 and 235.
	Interstate 435 between mile markers 0 and 15...and
	between mile markers 56 and 83.
	Interstate 70 in Missouri between mile markers 0 and 29.
	Interstate 35 in Missouri between mile markers 0 and 4.
	Interstate 70 in Kansas between mile markers 410 and 423.
	Interstate 470 between mile markers 0 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3917 9474 3916 9460 3911 9460 3915 9451
      3912 9446 3916 9440 3920 9441 3916 9437
      3924 9429 3921 9422 3921 9417 3918 9419
      3914 9410 3864 9412 3863 9507 3898 9506
      3899 9508 3905 9508

FLASH FLOOD...RADAR INDICATED

$$

CMS
5 follow-up statements
629 
WGUS73 KEAX 011620
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1120 AM CDT Mon Jul 1 2024

KSC091-103-121-209-MOC037-095-011845-
/O.CON.KEAX.FF.W.0017.000000T0000Z-240701T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson KS-Leavenworth KS-Miami KS-Wyandotte KS-Cass MO-Jackson
MO-
1120 AM CDT Mon Jul 1 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT THIS 
AFTERNOON FOR JOHNSON AND NORTHERN MIAMI COUNTIES IN EAST CENTRAL 
KANSAS, SOUTH CENTRAL LEAVENWORTH AND WYANDOTTE COUNTIES IN 
NORTHEASTERN KANSAS AND NORTHERN CASS AND JACKSON COUNTIES IN WEST 
CENTRAL MISSOURI...

At 1120 AM CDT, local law enforcement reported thunderstorms 
producing heavy rain across the warned area. Between 1 and 4 inches 
of rain have fallen. Additional rainfall amounts of 0.5 to 1.5 
inches are possible in the warned area. Flash flooding is already 
occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Kansas City, Overland Park, Olathe, Independence, Lee's Summit, 
  Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview, 
  Belton, Prairie Village, Raymore, Gardner, Grain Valley, Merriam, 
  Harrisonville, Mission and Pleasant Hill.

This includes the following highways...
	Interstate 635 between mile markers 0 and 8.
	Kansas Turnpike between mile markers 213 and 214...and
	between mile markers 216 and 226.
	Interstate 35 in Kansas between mile markers 200 and 235.
	Interstate 435 between mile markers 0 and 15...and
	between mile markers 56 and 83.
	Interstate 70 in Missouri between mile markers 0 and 29.
	Interstate 35 in Missouri between mile markers 0 and 4.
	Interstate 70 in Kansas between mile markers 410 and 423.
	Interstate 470 between mile markers 0 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3917 9474 3916 9460 3911 9460 3915 9451
      3912 9446 3916 9440 3920 9441 3916 9437
      3924 9429 3921 9422 3921 9417 3918 9419
      3914 9410 3864 9412 3863 9507 3898 9506
      3899 9508 3905 9508

FLASH FLOOD...OBSERVED

$$

CMS
427 
WGUS73 KEAX 011744
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1244 PM CDT Mon Jul 1 2024

KSC091-103-121-209-MOC037-095-011845-
/O.CON.KEAX.FF.W.0017.000000T0000Z-240701T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson KS-Leavenworth KS-Miami KS-Wyandotte KS-Cass MO-Jackson
MO-
1244 PM CDT Mon Jul 1 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT THIS 
AFTERNOON FOR JOHNSON AND NORTHERN MIAMI COUNTIES IN EAST CENTRAL 
KANSAS, SOUTH CENTRAL LEAVENWORTH AND WYANDOTTE COUNTIES IN 
NORTHEASTERN KANSAS AND NORTHERN CASS AND JACKSON COUNTIES IN WEST 
CENTRAL MISSOURI...

At 1244 PM CDT, emergency management reported flash flooding across 
the warned area. Numerous roads are closed from flooding in Johnson 
and Jackson counties. Between 1.5 and 4.5 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Kansas City, Overland Park, Olathe, Independence, Lee's Summit, 
  Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview, 
  Belton, Prairie Village, Raymore, Gardner, Grain Valley, Merriam, 
  Harrisonville, Mission and Pleasant Hill.

This includes the following highways...
	Interstate 635 between mile markers 0 and 8.
	Kansas Turnpike between mile markers 213 and 214...and
	between mile markers 216 and 226.
	Interstate 35 in Kansas between mile markers 200 and 235.
	Interstate 435 between mile markers 0 and 15...and
	between mile markers 56 and 83.
	Interstate 70 in Missouri between mile markers 0 and 29.
	Interstate 35 in Missouri between mile markers 0 and 4.
	Interstate 70 in Kansas between mile markers 410 and 423.
	Interstate 470 between mile markers 0 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3917 9474 3916 9460 3911 9460 3915 9451
      3912 9446 3916 9440 3920 9441 3916 9437
      3924 9429 3921 9422 3921 9417 3918 9419
      3914 9410 3864 9412 3863 9507 3898 9506
      3899 9508 3905 9508

FLASH FLOOD...OBSERVED

$$

CMS
160 
WGUS53 KEAX 011825
FFWEAX
KSC091-103-121-209-MOC037-095-012100-
/O.EXT.KEAX.FF.W.0017.000000T0000Z-240701T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
125 PM CDT Mon Jul 1 2024

The National Weather Service in Pleasant Hill MO has extended the

* Flash Flood Warning for...
  Johnson County in east central Kansas...
  Northern Miami County in east central Kansas...
  South Central Leavenworth County in northeastern Kansas...
  Wyandotte County in northeastern Kansas...
  Northern Cass County in west central Missouri...
  Jackson County in west central Missouri...

* Until 400 PM CDT.

* At 125 PM CDT, emergency management reported flash flooding across 
  the warned area. Several area streams and creeks are in flood, and 
  multiple road closures continue in Johnson and Jackson counties. 
  Between 1.5 and 6 inches of rain have fallen. Flash flooding is 
  already occurring.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Kansas City, Overland Park, Olathe, Independence, Lee's Summit, 
  Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview, 
  Belton, Prairie Village, Raymore, Gardner, Grain Valley, Merriam, 
  Harrisonville, Mission and Pleasant Hill.

This includes the following highways...
	Interstate 635 between mile markers 0 and 8.
	Kansas Turnpike between mile markers 213 and 214...and
	between mile markers 216 and 226.
	Interstate 35 in Kansas between mile markers 200 and 235.
	Interstate 435 between mile markers 0 and 15...and
	between mile markers 56 and 83.
	Interstate 70 in Missouri between mile markers 0 and 29.
	Interstate 35 in Missouri between mile markers 0 and 4.
	Interstate 70 in Kansas between mile markers 410 and 423.
	Interstate 470 between mile markers 0 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3917 9474 3916 9460 3911 9460 3915 9451
      3912 9446 3916 9440 3920 9441 3916 9437
      3924 9429 3921 9422 3921 9417 3918 9419
      3914 9410 3864 9412 3863 9507 3898 9506
      3899 9508 3905 9508

FLASH FLOOD...OBSERVED

$$

CMS
279 
WGUS73 KEAX 011925
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
225 PM CDT Mon Jul 1 2024

KSC091-103-121-209-MOC037-095-012100-
/O.CON.KEAX.FF.W.0017.000000T0000Z-240701T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson KS-Leavenworth KS-Miami KS-Wyandotte KS-Cass MO-Jackson
MO-
225 PM CDT Mon Jul 1 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS 
AFTERNOON FOR JOHNSON AND NORTHERN MIAMI COUNTIES IN EAST CENTRAL 
KANSAS, SOUTH CENTRAL LEAVENWORTH AND WYANDOTTE COUNTIES IN 
NORTHEASTERN KANSAS AND NORTHERN CASS AND JACKSON COUNTIES IN WEST 
CENTRAL MISSOURI...

At 225 PM CDT, local law enforcement reported flash flooding across 
the warned area. Several streams and creeks are out of their banks, 
including Indian Creek, Tomahawk Creek, and Blue Creek. Multiple 
roads remain closed in Jackson County. Between 1.5 and 6 inches of 
rain have fallen. Flash flooding is already occurring.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Kansas City, Overland Park, Olathe, Independence, Lee's Summit, 
  Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview, 
  Belton, Prairie Village, Raymore, Gardner, Grain Valley, Merriam, 
  Harrisonville, Mission and Pleasant Hill.

This includes the following highways...
	Interstate 635 between mile markers 0 and 8.
	Kansas Turnpike between mile markers 213 and 214...and
	between mile markers 216 and 226.
	Interstate 35 in Kansas between mile markers 200 and 235.
	Interstate 435 between mile markers 0 and 15...and
	between mile markers 56 and 83.
	Interstate 70 in Missouri between mile markers 0 and 29.
	Interstate 35 in Missouri between mile markers 0 and 4.
	Interstate 70 in Kansas between mile markers 410 and 423.
	Interstate 470 between mile markers 0 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3917 9474 3916 9460 3911 9460 3915 9451
      3912 9446 3916 9440 3920 9441 3916 9437
      3924 9429 3921 9422 3921 9417 3918 9419
      3914 9410 3864 9412 3863 9507 3898 9506
      3899 9508 3905 9508

FLASH FLOOD...OBSERVED

$$

CMS
460 
WGUS73 KEAX 012043
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
343 PM CDT Mon Jul 1 2024

KSC091-103-121-209-MOC037-095-012053-
/O.CAN.KEAX.FF.W.0017.000000T0000Z-240701T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson KS-Leavenworth KS-Miami KS-Wyandotte KS-Cass MO-Jackson
MO-
343 PM CDT Mon Jul 1 2024

...FLASH FLOOD WARNING FOR JOHNSON AND NORTHERN MIAMI COUNTIES IN 
EAST CENTRAL KANSAS, SOUTH CENTRAL LEAVENWORTH AND WYANDOTTE 
COUNTIES IN NORTHEASTERN KANSAS AND NORTHERN CASS AND JACKSON 
COUNTIES IN WEST CENTRAL MISSOURI HAS BEEN REPLACED WITH A FLOOD 
WARNING...

&&

LAT...LON 3917 9474 3916 9460 3911 9460 3915 9451
      3912 9446 3916 9440 3920 9441 3916 9437
      3924 9429 3921 9422 3921 9417 3918 9419
      3914 9410 3864 9412 3863 9507 3898 9506
      3899 9508 3905 9508

$$

CMS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:29 AM CDT, 4 hours 12 minutes earlier. Its key messages:

  • Very hot and humid conditions expected to return Tuesday.
  • Strong to severe storms possible Tuesday afternoon into Wednesday morning. The main threat will be damaging straight- line winds. The strongest storms may produce an isolated hail or a tornado or two.
Area forecast discussion, Jul 1, 6:29 AM CDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
629 AM CDT Mon Jul 1 2024

.KEY MESSAGES...

- Very hot and humid conditions expected to return Tuesday.

- Strong to severe storms possible Tuesday afternoon into
  Wednesday morning. The main threat will be damaging straight-
  line winds. The strongest storms may produce an isolated hail
  or a tornado or two.

&&

.DISCUSSION...
Issued at 427 AM CDT Mon Jul 1 2024

In the upper levels, there is ridging just to our northwest over
central CONUS. There is a fairly zonal flow over the area with winds
out of the northwest. At the surface, there is a surface high over
the Great Lakes region. As a result, winds are currently out of the
east. Winds are expected to slowly shift to the southeast through
the day. A lingering surface boundary to the south has slowly
drifted north. Showers and thunderstorms have developed along the
boundary with isentropic ascent at 305K and have started to move
east. They are expected to move into the region later this morning.
At this time, no severe weather is expected.

As the surface high continues to move further east moving into
Tuesday, winds will begin to shift to south advecting warmer, more
saturated air. High temperatures for Tuesday are expected to stay
around the low to mid 90s. With increased moisture, dew point
temperatures are anticipated to reach the low to mid 70s. Heat
indices are expected to range from 105-111 degrees F across the
region. A heat advisory will need to be considered for these
conditions.

A potential for strong to severe storms Tuesday afternoon going into
early Wednesday morning. A surface low and associated frontal
boundary is expected to move through the area with showers and
thunderstorms developing along the boundary. Some storms are
expected to be strong to severe with 40-50 knots of bulk shear, CAPE
values almost reaching 4,000 J/kg, and 70 degree dew points. The
main threat at this time seems to be damaging straight-line winds.
However, the strongest storms may produce isolated events of large
hail and a tornado or two. Uncertainty still exists with the event
being a few days out. For the remainder of the week, the pattern
becomes a more unsettled as several shortwaves are expected to move
through the area. This suggests multiple chances for rain during the
second half of the week.

&&

.AVIATION /12Z TAFS THROUGH 12Z TUESDAY/...
Issued at 628 AM CDT Mon Jul 1 2024

VFR conditions expected to last until around 14Z for the
terminals. Showers over eastern Kansas are expected to move over
the area causing MVFR conditions. MVFR ceilings are expected to
last through the afternoon. Winds will shift to the southeast
and occasionally gust up to 25 mph through the day. VFR
conditions are expected to return late Monday evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...Collier
AVIATION...Collier
Hazardous weather outlook, Jul 1, 5:11 AM CDT, 5 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
511 AM CDT Mon Jul 1 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
511 AM CDT Mon Jul 1 2024

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Heat indices expected to range from 100-111 degrees F Tuesday
afternoon. Strong to severe thunderstorms possible Tuesday afternoon
into Wednesday morning.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:30 AM CDTFlash Flood Warning Considerable damage threatEAXCass, Jackson2 hr
Jul 1, 11:34 AM CDTRiver Flood WarningEAXJackson14 hr
Jul 1, 11:48 AM CDTRiver Flood WarningEAXJackson7 hr
Jul 1, 11:58 AM CDTAreal Flood AdvisoryEAXJohnson, Lafayette36 min
Jul 1, 12:34 PM CDTFlash Flood WarningEAXJohnson, Lafayette2 hr
Jul 1, 1:01 PM CDTRiver Flood WarningEAXJackson9 hr
Jul 1, 1:01 PM CDTRiver Flood WarningEAXJackson9 hr
Jul 1, 2:16 PM CDTHeat AdvisoryEAXAndrew, Bates, Buchanan, Caldwell, Carroll, Cass and 23 more30 hr
Jul 1, 2:33 PM CDTRiver Flood WarningEAXJackson17 hr
Jul 1, 3:33 PM CDTRiver Flood WarningEAXJackson23 hr
Jul 1, 3:43 PM CDTAreal Flood WarningEAXCass, Jackson3 hr
Jul 1, 4:06 PM CDTRiver Flood WarningEAXCass, Henry, Johnson26 hr
Jul 1, 10:02 AM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth, Miami, Wyandotte3 hr
Jul 1, 11:34 AM CDTRiver Flood WarningEAXJohnson4 hr

Nearby

Flash Flood Warnings in Kansas, 2024Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.